Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Came off antidepressants, experiencing withdrawal symptoms. How to ease them?

Hi, I have recently come off a long course of antidepressants. Namely Lexapro , an SSRI. I am experiencing horrid withdrawal symptoms, similar to vertigo - dizzyness and bodyshock sensations. What can I take to ease these symptoms, and how long will the symptoms last? I was on Lexapro for almost a year, 40mg every day, and I stopped taking them three days ago. Can I take diphenhydramine or cinnarzine to help?
Asked On : Thu, 24 Jan 2013
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
This is always a problem when antidepressants are stopped cold turkey after using them for many months or years.
Ideally withdrawing from such type of drugs is a very slow method and has to be done in a disciplined way.
You should have withdrawn from drug by reducing it by 5 mg every month so that your body gets adjusted to slightly lower dose.
Although such method would have taken a year from complete withdrawl,but ou would have done it without any complication.
You can still do it and start taking 35 mg daily and then reduce it as suggested above.
Answered: Wed, 10 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor